Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 151, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 27, 2006, 4:35 PM CDT for Crane County, Ward County, Texas. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2006, 4:35 PM CDT (21:35 UTC)
- Expired
- May 27, 2006, 5:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
Counties Crane County, TX, Ward County, TX
The radar
The Midland/Odessa radar (KMAF), 76 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 4:36 PM CDT | HAIL 1.75 | Grandfalls, TX | |
| May 27, 4:46 PM CDT | HAIL 0.88 | 8 N Tubbs Corner, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.6 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -424 J/kg
- Mixed-layer LCL
- 2404 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 272137
SVRMAF
TXC103-475-272230-
/O.NEW.KMAF.SV.W.0151.060527T2135Z-060527T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
435 PM CDT SAT MAY 27 2006
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN WARD COUNTY IN WEST TEXAS...
NORTHWESTERN CRANE COUNTY IN WEST TEXAS...
* UNTIL 530 PM CDT
* AT 432 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING
QUARTER SIZE HAIL IN GRANDFALLS. DAMAGING WINDS IN EXCESS OF 60
MPH ARE ALSO POSSIBLE. THIS STORM WAS LOCATED NEAR ROYALTY...OR 18
MILES SOUTH OF MONAHANS...MOVING NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
TUBBS CORNER...
STATE HIGHWAY 329...
DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3138 10297 3128 10282 3135 10264 3150 10245
3162 10258 3165 10278
$$2 follow-up statements
000
WWUS54 KMAF 272144
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
441 PM CDT SAT MAY 27 2006
TXC103-475-272230-
/O.CON.KMAF.SV.W.0151.000000T0000Z-060527T2230Z/
WARD TX-CRANE TX-
441 PM CDT SAT MAY 27 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHWESTERN CRANE AND EASTERN WARD COUNTIES...
AT 436 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE IN GRANDFALLS.
THIS STORM WAS LOCATED NEAR ROYALTY...OR ABOUT 15 MILES SOUTH OF
MONAHANS...MOVING NORTHEAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THE THE SEVERE THUNDERSTORM INCLUDE...
TUBBS CORNER...
STATE HIGHWAY 329...
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3138 10297 3128 10282 3135 10264 3150 10245
3162 10258 3165 10278
$$000
WWUS54 KMAF 272206
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
502 PM CDT SAT MAY 27 2006
TXC103-475-272230-
/O.CON.KMAF.SV.W.0151.000000T0000Z-060527T2230Z/
WARD TX-CRANE TX-
502 PM CDT SAT MAY 27 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHWESTERN CRANE AND EASTERN WARD COUNTIES...
AT 446 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING
NICKEL SIZE HAIL 8 MILES NORTH OF TUBBS CORNER OR NEAR THE
INTERSECTION OF FARM TO MARKET ROADS 1053 AND 1223. ANOTHER SEVERE
THUNDERSTORM WAS LOCATED 2 MILES NORTHEAST OF ROYALTY...OR ABOUT 12
MILES SOUTH OF MONAHANS. THESE SEVERE THUNDERSTORMS ARE MOVING TO
THE NORTHEAST AROUND 15 MPH.
SOME LOCATIONS AFFECTED BY THE THE SEVERE THUNDERSTORM INCLUDE...
FARM TO MARKET ROAD 1233...
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3138 10297 3128 10282 3135 10264 3150 10245
3162 10258 3165 10278
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:22 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, May 27, 3:22 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
322 PM CDT SAT MAY 27 2006
...UPDATED TO ADD FIRE WEATHER WATCH...
.SHORT TERM...
MOSTLY SUNNY SKIES PREVAILED OVER MOST OF THE CWA EARLY THIS
AFTERNOON WHILE A SURFACE TROUGH EXTENDED FROM SOUTHEAST NEW
MEXICO...SOUTHWARD TO THE BIG BEND REGION. A DIFFUSE DRYLINE
EXTENDED NORTH TO SOUTH EAST OF THE SURFACE TROUGH...AND WAS
LURCHING EASTWARD AS TEMPERATURES WARM AND DRY AIR MIXES DOWN OVER
THE HIGHER TERRAIN OF SOUTHEAST NEW MEXICO AND WEST TEXAS. FLOW
ALOFT WAS SOUTHWESTERLY OVER THE CWA...BETWEEN A DEEP WEST COAST
TROUGH AND EAST COAST RIDGE.
STEEP MID LEVEL LAPSE RATES WILL COMBINE WITH HOT TEMPERATURES AND
MOIST AIR ALONG AND EAST OF THE DRYLINE THIS AFTERNOON TO PRODUCE
ISOLATED CONVECTION OVER THE EASTERN THIRD OF THE CWA. SO...HAVE
LEFT ISOLATED TSRA IN THE FORECAST FOR THIS AFTERNOON. THERE
APPEARS TO BE A SHORTWAVE TROUGH MOVING OVER THE AREA EARLY THIS
AFTERNOON...WHICH MAY INHIBIT MOST OF THE CONVECTION INITIALLY IN
SUBSIDENT AIR BEHIND THIS WAVE. HOWEVER...ANOTHER SHORTWAVE TROUGH
APPEARS TO BE MOVING THROUGH THE MEXICAN STATE OF CHIHUAHUA IN WATER
VAPOR IMAGERY...AND WILL ARRIVE BY LATE AFTERNOON/EARLY EVENING.
SINCE AN H85 LLJ WILL INCREASE OVER THE EASTERN CWA EARLY THIS
EVENING...THINK THE ONCOMING SHORTWAVE TROUGH WILL INTERACT WITH
DEEP CONVERGENCE ALONG A RETREATING DRYLINE AND RESULT IN MORE
WIDESPREAD CONVECTION THROUGH THE EARLY EVENING. CAPE WILL BE
AROUND 2000 J/KG OR HIGHER ALONG AND EAST OF THE DRYLINE...WHILE
LAPSE RATES WILL BE 8.5 TO 9 C/KM AND SHEAR ABOUT 25 TO 30 KT.
THEREFORE...THINK SOME OF THESE STORMS COULD BE SEVERE WITH LARGE
HAIL AND DAMAGING WINDS THE MAIN THREATS. HAVE UPPED THE POPS OVER
THE EASTERN CWA TO THE CHANCE CATEGORY FOR THIS POSSIBILITY. WILL
MENTION THE POSSIBILITY OF SEVERE STORMS IN THE ZONES AND HWO.
THE LLJ WILL RESULT IN FAIRLY STRONG WINDS OVER THE EASTERN CWA
DURING THE EVENING AND HAVE RAISED WIND SPEEDS THESE AREAS. ANY
CONVECTION THAT DEVELOPS WILL MOVE OFF TO THE EAST AND NORTHEAST...
AND PROBABLY CLEAR THE CWA BY MIDNIGHT. IF SKIES CLEAR AS
ANTICIPATING...COULD SEE A BOUT OF LOW CLOUDS OVER THE EASTERN
FRINGE OF THE CWA BY SUNRISE...AND HAVE INCLUDED THIS IN THE SKY
GRIDS. EXPECT WINDS TO DECREASE OVER THE REST OF THE PLAINS...
EXCEPT IN THE GUADALUPE AND DAVIS MOUNTAINS. WIND SPEEDS MAY
BRIEFLY ATTAIN 40 MPH SUSTAINED THROUGH PORTIONS OF THE GUADALUPE
MOUNTAINS THIS AFTERNOON AND EVENING. THINK THESE INSTANCES WILL BE
THE EXCEPTION AND NOT THE RULE...SO HAVE INCREASED WIND SPEEDS IN
THE GRIDS TO JUST BELOW WARNING CRITERIA IN THE GDPS. SINCE MAINLY
DRY AIR WILL PREVAIL OVER THE WESTERN CWA...HAVE LOWERED MIN TEMPS
THERE. WILL GO WITH MORE OF A PERSISTENT FORECAST FURTHER EAST FOR
MIN TEMPS.
.LONG TERM...
UPPER TROUGH TO MOVE THROUGH THE ROCKIES SUNDAY. MODELS STRUGGLING
WITH THE LOW LEVEL MOISTURE...PRECIPITATION OUTPUT AND MID LEVEL
WINDS. THINKING THERE SHOULD BE ENOUGH BACKING OF THE MID LEVEL
WINDS TO KEEP THE DRYLINE ACROSS THE CENTRAL TO EASTERN PERMIAN
BASIN BY LATE AFTERNOON. MOREOVER DRYLINE WILL GET HUNG UP FURTHER
SOUTHWEST ACROSS THE TRANS PECOS AND BIG BEND DUE TO TOPOGRAPHY AND
WEAKER MID LEVEL WINDS. THAT SAID WILL GO WITH A SLIGHT CHANCE OF
THUNDERSTORMS ACROSS THE NORTHERN AND EASTERN PERMIAN BASIN IN THE
AFTERNOON AND EVENING. WILL MENTION POSSIBLE SEVERE STORMS IN THE
HAZARDOUS WEATHER OUTLOOK AS STORMS WILL BE SEVERE IF THEY DO FORM.
WINDS ALOFT WILL WEAKEN SOME MONDAY AND TUESDAY WHICH SHOULD ALLOW
THE DRYLINE TO SET UP FURTHER WEST NEAR THE WEST TEXAS/NEW MEXICO
BORDER. INTENSE HEATING AND FORECAST SOUNDINGS SUGGEST CAP SHOULD
BREAK DURING THE LATE AFTERNOON FORM THE DAVIS MOUNTAINS EASTWARD
INCLUDING EASTERN PORTIONS OF THE SOUTHEAST NEW MEXICO PLAINS.
BY WEDNESDAY A NORTHERN STREAM COLD FRONT WILL BE A WEATHER PLAYER
AS AN UPPER TROUGH MOVES ACROSS THE NORTHERN TIER OF STATES. MODELS
ARE INDICATING THERE SHOULD BE ENOUGH CONVECTION ALONG AND NORTH
OF THE FRONT TO DRIVE IT SOUTH INTO THE REGION. SOUNDINGS AND
RELATIVE HUMIDITY FIELDS SUGGEST AT LEAST A SLIGHT CHANCE OF
THUNDERSTORMS ACROSS MUCH OF THE AREA AS DEEP EASTERLY FLOW
SETS UP.
FOR THURSDAY AND BEYOND SHOTGUN ISOLATED TO SLIGHT CHANCE OF
THUNDERSTORMS DUE TO REMNANTS OF FRONT COMBINED WITH DEEP
MOIST EASTERLY FLOW AND DIFFLUENT FLOW ALOFT BETWEEN WESTERLIES
TO THE NORTH AND UPPER RIDGE ACROSS THE SOUTHWEST UNITED STATES.
POPS MAY NEED TO BE RAISED SEVERAL PERIODS DEPENDING ON TIMING
OF SHORTWAVES MOVING THROUGH THE FLOW.
&&
.FIRE WEATHER...
WILL RECONFIGURE THE CURRENT RED FLAG WARNING TO INCLUDE ANDREWS...
GAINES...AND DAWSON COUNTIES THIS AFTERNOON/EARLY EVENING AS RH/S
HAVE LOWERED TO 15 PERCENT IN SOME OF THESE LOCATIONS. EXPECT 20
FOOT WIND SPEEDS TO INCREASE MORE THESE AREAS BY LATE AFTERNOON.
ISOLATED DRY LIGHTNING STRIKES WILL BE POSSIBLE...BUT MAINLY IN THE
DAVIS AND GLASS MOUNTAINS THROUGH LATE THIS AFTERNOON.
WILL KEEP THE RED FLAG WARNING GOING OVER THE GUADALUPE AND DAVIS
MOUNTAINS OVERNIGHT. ALTHOUGH WIND SPEEDS MAY DIMINISH SOMEWHAT
TONIGHT...ESPECIALLY IN THE DAVIS MOUNTAINS...THINK A CONTINUATION
OF THE RED FLAG WARNING IN THESE LOCATIONS PRUDENT DUE TO THE
DRYNESS OF THE FUELS. WILL ALLOW THE REST OF THE CURRENT RED FLAG
AREA TO RUN UNTIL 28/02Z WHEN WIND SPEEDS ARE EXPECTED TO DIMINISH.
RH RECOVERY WILL BE POOR TO FAIR GENERALLY WEST OF A SEMINOLE...
FORT STOCKTON...AND EASTERN BIG BEND LINE. RECOVERY WILL BE FAIR TO
GOOD ELSEWHERE.
MINIMUM RH/S ON SUNDAY WILL DROP TO THE 5 TO 15 PERCENT RANGE FROM
THE PERMIAN BASIN TO THE LOWER TRANS PECOS...AND WESTWARD. SINCE 20
FOOT WIND SPEEDS WILL AGAIN RISE TO NEAR OR ABOVE 20 MPH OVER THE
SAME AREAS AS TODAY...WILL INCLUDE LOCATIONS ALONG AND WEST OF A
DAVIS MOUNTAINS TO NORTHERN PERMIAN BASIN LINE IN A RED FLAG
WARNING. THE RED FLAG WARNING ON SUNDAY WILL RUN UNTIL 29/02Z...AND
WILL ALLOW ALL LOCATIONS INCLUDED IN IT TO EXPIRE AT THAT TIME.
DRY CONDITIONS WILL PERSIST ON MONDAY OVER MOST OF THE FORECAST
AREA. HOWEVER...WIND SPEEDS WILL BE LIGHTER OVER MOST LOCATIONS.
SINCE IT APPEARS 20 FOOT WINDS WILL BE NEAR 20 MPH SUSTAINED IN
PORTIONS OF THE GUADALUPE MOUNTAINS MONDAY AFTERNOON...WILL ISSUE A
FIRE WEATHER WATCH THERE FOR MONDAY AFTERNOON. THEREAFTER...LOW
LEVEL MOISTURE IS EXPECTED TO INCREASE...AS WILL THE CHANCE OF
SHOWERS AND THUNDERSTORMS FOR MOST LOCATIONS THROUGH MID NEXT
WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 72 96 67 96 / 30 20 20 20
CARLSBAD NM 65 101 63 97 / 0 0 0 10
DRYDEN TX 71 97 67 97 / 30 20 20 20
FORT STOCKTON TX 70 101 65 97 / 20 20 20 30
GUADALUPE PASS TX 64 96 62 91 / 0 0 0 10
HOBBS NM 63 99 62 96 / 0 0 0 10
MARFA TX 57 89 55 90 / 10 0 0 20
MIDLAND INTL AIRPORT TX 67 97 66 97 / 30 20 20 20
ODESSA TX 68 98 66 98 / 20 20 20 20
WINK TX 70 108 67 105 / 10 10 10 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 9 PM CDT SATURDAY FOR THE FOLLOWING
ZONES...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...NORTHERN
LEA COUNTY...AND SOUTHERN LEA COUNTY.
RED FLAG WARNING FROM 10 AM CDT SUNDAY TO 9 PM CDT SUNDAY FOR
THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...NORTHERN LEA COUNTY...AND SOUTHERN LEA COUNTY.
RED FLAG WARNING UNTIL 9 PM CDT SUNDAY FOR THE FOLLOWING ZONE...
GUADALUPE MOUNTAINS OF EDDY COUNTY.
FIRE WEATHER WATCH FROM 1 PM CDT MONDAY TO 7 PM CDT MONDAY FOR
THE FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...RED FLAG WARNING UNTIL 9 PM CDT SATURDAY FOR THE FOLLOWING
ZONES...ANDREWS...DAWSON...GAINES...LOVING...MARFA
PLATEAU...REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN
AND HIGHWAY 54 CORRIDOR...WARD...AND WINKLER.
RED FLAG WARNING FROM 10 AM CDT SUNDAY TO 9 PM CDT SUNDAY FOR
THE FOLLOWING ZONES...ANDREWS...DAWSON...GAINES...LOVING...
MARFA PLATEAU...REEVES COUNTY AND UPPER TRANS PECOS...VAN
HORN AND HIGHWAY 54 CORRIDOR...WARD...AND WINKLER.
RED FLAG WARNING UNTIL 9 PM CDT SUNDAY FOR THE FOLLOWING ZONES...
DAVIS/APACHE MOUNTAINS AREA...AND GUADALUPE MOUNTAINS.
FIRE WEATHER WATCH FROM 1 PM CDT MONDAY TO 7 PM CDT MONDAY FOR
THE FOLLOWING ZONE...GUADALUPE MOUNTAINS.
&&
67/12Hazardous weather outlook, May 27, 2:20 PM CDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 220 PM CDT SAT MAY 27 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-281930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 220 PM CDT SAT MAY 27 2006 /120 PM MDT SAT MAY 27 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP GENERALLY EAST OF A SEMINOLE...FORT STOCKTON...AND BIG BEND LINE THIS AFTERNOON AND EVENING. SOME OF THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THE COMBINATION OF HOT TEMPERATURES...LOW RELATIVE HUMIDITIES... GUSTY WINDS...AND HIGH FIRE DANGER WILL FAVOR INTENSE FIRE GROWTH AND SPREAD THROUGH THIS AFTERNOON ACROSS THE GUADALUPE MOUNTAINS... SOUTHEASTERN NEW MEXICO PLAINS...NORTHERN PERMIAN BASIN...UPPER TRANS PECOS...VAN HORN/HIGHWAY 54 CORRIDOR...MARFA PLATEAU...AND DAVIS MOUNTAINS. THESE CONDITIONS WILL PERSIST OVERNIGHT IN THE GUADALUPE AND DAVIS MOUNTAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON AND EVENING...GENERALLY ALONG AND EAST OF A SEMINOLE...ALPINE...AND BIG BEND LINE. SOME OF THESE STORMS COULD BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. HOT TEMPERATURES...LOW RELATIVE HUMIDITIES...GUSTY WINDS...AND HIGH FIRE DANGER WILL FAVOR INTENSE FIRE GROWTH AND SPREAD SUNDAY AFTERNOON ACROSS THE GUADALUPE MOUNTAINS...SOUTHEASTERN NEW MEXICO PLAINS...NORTHERN PERMIAN BASIN...UPPER TRANS PECOS...VAN HORN/ HIGHWAY 54 CORRIDOR...MARFA PLATEAU...AND DAVIS MOUNTAINS. WINDS ARE EXPECTED TO DIMINISH AROUND SUNSET AND ALLEVIATE THESE ADVERSE CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 27, 4:17 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 417 PM CDT SAT MAY 27 2006 TXZ075-272215- PECOS- 417 PM CDT SAT MAY 27 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR WESTERN AND CENTRAL PECOS COUNTY. SEVERAL STRONG THUNDERSTORMS WERE LOCATED OVER WESTERN AND CENTRAL PECOS COUNTY AT 417 PM CDT. THE FIRST STORM WAS LOCATED 15 MILES SOUTHWEST OF BELDING. ANOTHER STRONG THUNDERSTORM WAS LOCATED 12 MILES WEST OF FORT STOCKTON ON INTERSTATE 10. A THIRD STORM WAS LOCATED 8 MILES SOUTHWEST OF IMPERIAL. MOVEMENT OF ALL STORMS WAS TO THE NORTHEAST AROUND 10 MPH. WIND GUSTS NEAR 50 MPH...VERY HEAVY RAIN...SMALL HAIL...AND OCCASIONAL LIGHTNING ARE POSSIBLE WITH THIS STORM. IN ADDITION... BLOWING DUST MAY REDUCE VISIBILITIES TO ONE MILE OR LESS AT TIMES. AREAS AFFECTED INCLUDE MOTORISTS ON INTERSTATE 10 WEST OF FORT STOCKTON AND FARM TO MARKET ROAD 1450. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, May 27, 4:29 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 429 PM CDT SAT MAY 27 2006 TXZ067-068-272230- WARD-CRANE- 429 PM CDT SAT MAY 27 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN WARD AND NORTHWESTERN CRANE COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST OF ROYALTY OR OVER GRANDFALLS AT 429 PM CDT...MOVING NORTHEAST AT 5 MPH. WIND GUSTS NEAR 55 MPH...VERY HEAVY RAIN...SMALL HAIL...AND OCCASIONAL LIGHTNING ARE POSSIBLE WITH THIS STORM. IN ADDITION... BLOWING DUST MAY REDUCE VISIBILITIES TO ONE MILE OR LESS AT TIMES. SEVERE WEATHER MAY DEVELOP RAPIDLY AND PEOPLE IN EASTERN WARD AND NORTHWESTERN CRANE COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 9:06 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 54 min |
| May 27, 3:44 PM CDT | Fire Weather Watch | MAF | 38 hr | |
| May 27, 5:29 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ward | 61 min |
| May 27, 6:01 PM CDT | Severe Thunderstorm Warning | MAF | Upton | 59 min |
| May 27, 6:40 PM CDT | Severe Thunderstorm Warning | MAF | Midland | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.